Switching from Beta Blocker to Ace Inhibitor?
My new doctor wants me to suddenly stop taking Bystolic which is a beta blocker, and start taking Lisinopril which is an Ace Inhibitor. Is this safe?
- SkepDoc 3.0Lv 61 decade agoFavorite Answer
Without knowing your past medical history and other details, I can't really comment. However, beta blockers are not used as much anymore for isolated blood pressure control in the absence of other heart problems. After lifestyle modifications (exercise, wt loss, reduce caffeine and alcohol, reduce sodium) have failed...then ACE Inhibitors or simple diuretics would usually be first line anti-hypertensives. It is very safe.
I'm sure if you asked your new doctor their reasons they would be happy to tell you.
Onlymatch4u doesn't have a clue what he is talking about as usual. He knows nothing about medicine or pharmaceuticals, so his opinion is worthless and dangerous.
- Anonymous1 decade ago
Beta blockers and ACE inhibitors work on different principles to control blood pressure. Since I don't know your medical history, I assume your doctor did so for a specific reason. I know of no reason why the switch should not be safe (though such medicines are not my specialty), but if you are unsure you should get a second opinion from a qualified health care professional.
- Anonymous4 years ago
What should I avoid while taking lisinopril?
Drinking alcohol can further lower your blood pressure and may increase certain side effects of lisinopril.
Avoid becoming overheated or dehydrated during exercise, in hot weather, or by not drinking enough fluids. Lisinopril can decrease sweating and you may be more prone to heat stroke.
Do not use salt substitutes or potassium supplements while taking lisinopril, unless your doctor has told you to.
Avoid getting up too fast from a sitting or lying position, or you may feel dizzy. Get up slowly and steady yourself to prevent a fall.
Cheap Online Shop ==> http://lisinopril3.out2.pw/p4z4x
- AmberLeaLv 44 years ago
If your doctor thinks that put you on Metroprolol, stick with it for the 30 days, and if you still get the same side effects after 30 days then insist on him/her to put you back on your original medications, by the way, are you a smoker Maude?
- How do you think about the answers? You can sign in to vote the answer.
- onlymatch4uLv 71 decade ago
In my opinion, beta blockers should only be used in emergency situations to keep a person alive. Long term use is very damaging to the body. Focusing on health is far better and doctors that took the Hippocratic oath should all agree. "I will prevent disease whenever I can, for prevention is preferable to cure." It took time for you to get into the situation you are in and it should be obvious to you that you were not doing something correctly. Doctors treat symptoms, not root causes of disease anymore. Drugs are designed to create a reaction, not nourish the body and build health.
When comparing the iatrogenic acts (induced inadvertently by a physician or surgeon or by medical treatment or diagnostic procedures) of modern medicine in America with the statistical numbers of people dying of any particular disease, it is evident that the American medical system is the leading cause of death and injury in the United States. And when we look at the cost of these iatrogenic deaths, the cost is in the billions. The iatrogenic death rate of 783,936 in one year demonstrates the inadequacies greatly. It is further disturbing to realize that as few as 5 percent and only up to 20 percent of iatrogenic acts are ever reported. This means that that iatrogenic death rate of 783,936 is most likely much higher. The proliferation of drug use to treat symptoms is promoting wide spread use of multiple medications that in many cases, obviously from the statistics, causing many to die and, as well, be damaged.
You can rely on drugs for the rest of your life or focus on health. Since doctors have no understanding of nutrition, it would be a good idea for you to work with a Certified Nutritional Therapist and get back on the road to real health, not some "life support pill" that is just keeping you propped up until you deteriorate more rapidly as a result of taking drugs.
good luck to youSource(s): CNT, B.A. biology & chemistry advanced nutritional research
- angrydocLv 51 decade ago
Yup, it's safe. Doctors shift medication for their patients all the time. Go and ask your doctor what the reasons are for shifting you to lisinopril.
Dear onlymatch4u, I have never read a more stupid answer in my entire sad stay here in alt med. Please, please, please, educate yourself. "In my opinion" is only your opinion and the facts actually contradict your opinion.